Alert archive / New Jersey / Small Craft Advisories in 2018
Small Craft Advisory 93, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 1, 2018, 3:39 AM EDT. It took effect at Nov 1, 2018, 12:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 3:39 AM EDT (07:39 UTC)
- In effect from
- Nov 1, 2018, 12:00 PM EDT
- Expired
- Nov 2, 2018, 12:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
328 WHUS71 KPHI 010739 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 339 AM EDT Thu Nov 1 2018 ANZ430-431-012100- /O.CAN.KPHI.SC.Y.0092.000000T0000Z-181102T1000Z/ /O.NEW.KPHI.SC.Y.0093.181101T1600Z-181102T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 339 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EDT FRIDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from noon today to noon EDT Friday. * LOCATION...Delaware Bay. * WINDS AND SEAS...South to southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-012100- /O.EXT.KPHI.SC.Y.0092.000000T0000Z-181102T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 339 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY... * LOCATION...The Atlantic coastal waters of New Jersey and Delaware. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 30 kt. There is some potential for a gale-force wind gust late tonight. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ CMS
3 follow-up statements
703 WHUS71 KPHI 011935 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 335 PM EDT Thu Nov 1 2018 ANZ450>455-021000- /O.EXT.KPHI.SC.Y.0092.000000T0000Z-181103T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 335 PM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...The Atlantic coastal waters of New Jersey and Delaware. * WINDS AND SEAS...Southwest winds 15 to 25 knots with gusts up to 30 knots tonight into Friday night. There is the potential for isolated gale force gusts late tonight. Seas 4 to 8 feet. * OUTLOOK...Gale force wind gusts from the northwest are possible on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-021000- /O.CON.KPHI.SC.Y.0093.000000T0000Z-181102T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 335 PM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * LOCATION...Delaware Bay. * WINDS AND SEAS...Southwest winds 15 to 20 knots with gusts up to 30 knots tonight into Friday morning. There is the potential for isolated gale force gusts late tonight. Seas 2 to 4 feet. * OUTLOOK...Gale force wind gusts from the northwest are possible on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
447 WHUS71 KPHI 020744 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 344 AM EDT Fri Nov 2 2018 ANZ450>455-022045- /O.CON.KPHI.SC.Y.0092.000000T0000Z-181103T1000Z/ /O.NEW.KPHI.GL.A.0022.181103T1200Z-181103T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 344 AM EDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Saturday morning through Saturday afternoon. * LOCATION...The Atlantic coastal waters of New Jersey and Delaware. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts to 30 kt through tonight. Seas 5 to 8 feet through tonight. On Saturday, winds switch to west or northwest at 20 to 30 kt with gusts up to 40 kt possible. Seas 4 to 7 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ430-431-022045- /O.CON.KPHI.SC.Y.0093.000000T0000Z-181102T1600Z/ /O.NEW.KPHI.GL.A.0022.181103T1200Z-181103T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 344 AM EDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Saturday morning through Saturday afternoon. * LOCATION...Delaware Bay. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt through this morning. Seas 2 to 4 feet this morning. On Saturday, winds switch to west or northwest at 15 to 25 kt with gusts up to 35 kt possible. Seas 2 to 4 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ CMS
174 WHUS71 KPHI 021553 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1153 AM EDT Fri Nov 2 2018 ANZ430-431-030500- /O.EXP.KPHI.SC.Y.0093.000000T0000Z-181102T1600Z/ /O.CON.KPHI.GL.A.0022.181103T1200Z-181103T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1153 AM EDT Fri Nov 2 2018 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... * LOCATION...Delaware Bay. * WINDS AND SEAS...On Saturday, winds switch to west or northwest at 15 to 25 kt with gusts up to 35 kt possible. Seas 2 to 4 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ450>455-030500- /O.CON.KPHI.SC.Y.0092.000000T0000Z-181103T1000Z/ /O.CON.KPHI.GL.A.0022.181103T1200Z-181103T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1153 AM EDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * LOCATION...The Atlantic coastal waters of New Jersey and Delaware. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts to 30 kt through tonight. Seas 5 to 8 feet through tonight. On Saturday, winds switch to west or northwest at 20 to 30 kt with gusts up to 40 kt possible. Seas 4 to 7 feet on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 1:24 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 1, 1:24 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
124 AM EDT Thu Nov 1 2018
.SYNOPSIS...
A cold front will approach the region late tonight and stall
just to our north. The cold front will remain to our north on
Thursday as low pressure takes shape over the Ohio Valley. The
low will track into the northeastern United States on Friday.
The low's trailing cold front, along with another low pressure
system, will then push through the region on Friday night and
early Saturday. High pressure will build into the Northeast on
Sunday before progressing rapidly northeastward on Monday. A
weak surface low and attendant warm front will lift northward
into the Mid-Atlantic Monday night and Tuesday. A cold front
will then pass off the eastern seaboard on Wednesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Not much of a change needed to the forecast so far tonight
except hourly temperature and dewpoint adjustments. A cold front
will continue to approach the area from the northwest, before
slowing down and stalling just to our northwest. Cloud cover
will continue to increase across much of the area, and with a
couple of weak short wave/vorticity impulses moving just north
of the area, a few scattered showers may impact portions of
northeast Pennsylvania or northern New Jersey later tonight.
Otherwise, winds will remain out of the southwest around 5-10
mph and temperatures will become more steady or rise slightly
for some areas overnight with the increase in cloud cover.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
The frontal boundary is forecast to remain across southern New
England, far northern New Jersey and central Pennsylvania on
Thursday as low pressure moves up the Ohio River Valley.
We are expecting a decrease in cloud cover over our southern and
central counties on Thursday. Clouds will likely linger over our
northern counties, along with a chance of light rain showers.
A southwest wind around 10 MPH with occasional gusts near 20 MPH is
anticipated. The southwest flow will bring very mild temperatures to
our region to start November. Highs should be in the 60s in the
Poconos and far northern New Jersey, and in the 70s elsewhere. The
expected afternoon temperatures are about 10 to 12 degrees above
normal.
&&
.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
A fairly active medium-range period is anticipated for the area as
ridging holds firm over the eastern Pacific and troffing, in
some form, remains over North America.
The period starts with high pressure, at the surface and aloft,
breaking down and continuing to shift offshore. This will allow a
slow moving cold front to approach the Mid-Atlantic Thursday night
and Friday and pass through the region on Friday night.
Low pressure will ride along the front and pass to our west on
Thursday night. A second low with a closer approach will affect the
region Friday night.
The potential for a soaking rain and locally heavy rainfall is high
Thursday night into early Saturday, but there is enough of a signal
to suggest that total rainfall accumulations may vary widely across
the CWA, with some areas receiving storm totals less than an inch
whereas others may see more (possibly much more) than 2 inches.
The most widespread coverage of showers is expected Friday night
into early Saturday. Model consensus suggest likely to definite PoPs
are required for this period.
The temperature forecast is a challenge during this period, with
cloud cover/precipitation bringing much uncertainty to the table.
By Saturday morning, the system will lift out of the area, with
cooler/drier air advecting into the region. Saturday looks to be a
little warmer than Sunday as stronger downsloping may hinder the
cold advection in place. May see some breezy conditions on Saturday,
with gusts 20 to 35 mph, especially in the southern CWA and near the
coast. Any lingering precipitation on Saturday should be moving out
by Saturday night with Sunday looking dry.
There is reasonable consensus our next shot of precipitation will be
on Monday night and Tuesday. Another potentially strong low will
develop well to the west of the area early next week, which will
drive a cold front through the East Coast by the middle of next week.
Widespread showers look to occur near and in advance of the front,
so kept PoPs rather high for a Day 6-7 forecast, taking us through
the end of the period.
&&
.AVIATION /05Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through 12Z...VFR with CIGs around 5-10 kft northwest of PHL and
SCT-BKN higher CIGs elsewhere. Winds generally southwest up to
10 kts. High confidence.
Thursday...VFR with SCT-OVC CIGs near but more likely well
above 10 kft. Winds south to southwest around 10 kts with some
potential for a few higher gusts to 20 kts. High confidence.
Thursday night...Lowering CIGs, likely reaching MVFR from west
to east after 03z. A chance of showers, especially north of the
Mason-Dixon Line. Winds generally southerly around 10 kts with
occasional gusts to 20 kts possible, especially near the coast.
Southwesterly LLWS is probable at RDG/ABE and possible at the
Philly terminals. Moderate confidence.
OUTLOOK...
Friday...Periods of sub-VFR likely in rain/showers. Slight
thunder chances exist as well, generally during the day Friday.
Winds generally southerly 5 to 15 kts, potentially
stronger/gusty during the afternoon on Friday.
Friday night...Sub-VFR likely with widespread showers, possibly
heavy. Thunder cannot be ruled out. Southwest winds becoming west to
northwest as a cold front moves through the region. Speeds generally
5 to 15 kts, though stronger gusts in the vicinity of showers and/or
the cold front are possible.
Saturday...Conditions are expected to improve to VFR with northwest
winds 10 to 20 kts with higher gusts.
Saturday night and Sunday...VFR. Northwest wind diminishing to 5 to
10 knots Saturday night and Sunday morning, becoming light northeast
or east by Sunday afternoon.
Sunday night and Monday...East winds 5 to 10 knots. VFR with
increasing chances of sub-VFR late Monday.
&&
.MARINE...
Low pressure off the Southeast coast and a cold front
approaching slowly from the northwest will maintain a south to
southwest flow over the coastal waters of New Jersey and
Delaware.
Sustained wind speeds of 10 to 20 knots are expected for tonight and
Thursday with gusts around 25 knots. Waves on our ocean waters are
forecast to build to 4 to 6 feet.
A Small Craft Advisory remains in effect for tonight and Thursday.
OUTLOOK...
Thursday night and Friday...At least advisory-level winds expected,
and some models are depicting low-end gale-force winds Thursday
night. However, given the warming low levels during this period,
not completely sold on this potential yet. Seas should remain
quite elevated. Increasing chances for showers/storms.
Friday night through Saturday night...Advisory-level seas probable
and winds possible as directions switch to northwest after cold-
frontal passage Friday night and Saturday morning. Winds will
likely increase and be highest just after frontal passage. Possible
gale on Saturday once again. Showers likely Friday night and
Saturday morning.
Sunday...Sub-advisory winds/seas expected with fair weather.
Monday...Sub-advisory winds/seas expected early Monday. Increasing
chance of advisory-level conditions Monday afternoon/night.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ430-431-
450>455.
&&
Synopsis...Kruzdlo
Near Term...Iovino/Robertson
Short Term...Iovino
Long Term...Kruzdlo
Aviation...CMS/Kruzdlo
Marine...Iovino/KruzdloHazardous weather outlook, Oct 31, 3:41 PM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 341 PM EDT Wed Oct 31 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-011945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 341 PM EDT Wed Oct 31 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system will move through the area Thursday night through early Saturday morning. There is potential for locally heavy rainfall especially north and west of the Interstate 95 corridor. Continue to monitor future forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-011945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 PM EDT Wed Oct 31 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is some potential for gale-force wind gusts on Thursday night and again on Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.